Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 372, NWS Tulsa, OK

July 21, 2006Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2006, 3:14 PM CDT for Carroll County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2006, 3:14 PM CDT (20:14 UTC)
Expired
Jul 21, 2006, 4:00 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Carroll County, AR

The radar

The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 3:30 PM CDTTSTM WND DMGBerryville, ARTREES REPORTED DOWN DUE TO THUNDERSTORM WINDS IN BERRYVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
274 J/kg
Mixed-layer CIN
-297 J/kg
Mixed-layer LCL
2228 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 212014
SVRTSA
ARC015-212115-
/O.NEW.KTSA.SV.W.0372.060721T2014Z-060721T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 415 PM CDT

* AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR EUREKA
  SPRINGS...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRANDVIEW...
  BERRYVILLE...URBANETTE AND OAK GROVE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3650 9377 3637 9382 3626 9364 3649 9340

$$
2 follow-up statements
000 
WWUS54 KTSA 212034
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT FRI JUL 21 2006

ARC015-212115-
/O.CON.KTSA.SV.W.0372.000000T0000Z-060721T2115Z/
CARROLL AR-
335 PM CDT FRI JUL 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CARROLL COUNTY...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR URBANETTE...MOVING
EAST AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK GROVE...
GREEN FOREST AND COIN.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3649 9361 3636 9367 3626 9336 3649 9330

$$
000 
WWUS54 KTSA 212100
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 PM CDT FRI JUL 21 2006

ARC015-212110-
/O.CAN.KTSA.SV.W.0372.000000T0000Z-060721T2115Z/
CARROLL AR-
400 PM CDT FRI JUL 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS 
STORM ACROSS NORTHEASTERN CARROLL COUNTY.

LAT...LON 3649 9361 3636 9367 3626 9336 3649 9330

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:45 PM CDT, 29 minutes earlier.

Area forecast discussion, Jul 21, 2:45 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT FRI JUL 21 2006

.DISCUSSION...
RELIEF FROM THE HEAT IS ON OUR DOORSTEP THIS AFTERNOON
AS A COLD FRONT MOVES INTO THE REGION. THE COLD FRONT
(AT LEAST MY INTERPRETATION) IS LOCATED NEAR KIRK-KPNC-KCDS
LINE WITH A PRE-FRONTAL TROF NEAR A KSWO-KRVS-KSLG LINE.
WOULD EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE
VICINITY OF THESE BOUNDARIES WITHIN THE NEXT COUPLE OF
HOURS AS THE CAP WEAKENS. SOME OF THESE THUNDERSTORMS
COULD BECOME SEVERE WITH CAPE VALUES APPROACHING 2000 J/KG.
MAIN CONCERN WILL BE WIND WITH GUSTS APPROACHING 80 MPH.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL DECREASE
LATER TONIGHT AS THE COLD FRONT EXITS THE AREA.

WILL LET THE EXCESSIVE HEAT WARNING EXPIRE NATURALLY AT
7PM EVEN THOUGH SOME AREAS ACROSS THE NORTH WILL MOST
LIKELY BE SHORT OF CRITERIA.

RELATIVITY COOLER TEMPERATURES ARE ON THE WAY FOR THE WEEKEND
AS HIGH PRESSURE BUILDS AT THE SURFACE IN THE WAKE OF THE COLD
FRONT AND THE 500 MB RIDGE RETROGRADES TO THE WEST AS A TROF IS
CARVED OUT ACROSS THE EASTERN UNITED STATES.

A WARM UP IS ON TAP FOR NEXT WEEK AS THE SURFACE RIDGE BUILDS TO
THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  89  64  90 /  30  10  10   0
FSM   67  88  64  90 /  50  20  10  10
MLC   68  90  63  91 /  40  10   0  10
BVO   65  87  59  89 /  30  10  10   0
FYV   62  82  56  84 /  40  10  10   0
BYV   63  82  59  83 /  30  10  10  10
MKO   65  87  63  88 /  40  10  10   0
MIO   62  85  59  88 /  30  10   0   0
F10   67  89  64  89 /  40  10   0   0
HHW   72  92  67  92 /  40  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Jul 21, 12:48 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT FRI JUL 21 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1248 PM CDT FRI JUL 21 2006

...EXCESSIVE HEAT WARNING UNTIL 7 PM...
...RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...ELEVATED.
 	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
 	ONSET...NORTHEAST OKLAHOMA AROUND OR AFTER 3 PM.

 	AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND NORTHWEST
 	ARKANSAS.

DANGEROUS HEAT.
	RISK...ELEVATED.
        AREA...ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND
               NORTHWEST ARKANSAS
   	ONSET...ONGOING.

DISCUSSION...
ONE MORE DAY OF EXCESSIVE HEAT WILL OCCUR TODAY...WITH HIGH
TEMPERATURES RANGING FROM THE UPPER 90S TO 108 THIS AFTERNOON...WITH
HEAT INDICES IN THE 105 TO 110 RANGE. A COLD FRONT HAS ENTERED FAR
NORTHEAST OKLAHOMA...AND WILL OFFER RELIEF FROM THE HEAT LATE THIS
AFTERNOON AND EVENING...AND ACROSS THE REMAINDER OF THE AREA AS THE
FRONT MOVES THROUGH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT.
MILDER TEMPERATURES ARE EXPECTED FOR THE WEEKEND AS HIGH PRESSURE
SETTLES IN FROM THE NORTH.

ADDITIONALLY...AFTERNOON HEATING WILL RESULT IN AN INCREASINGLY
UNSTABLE ENVIRONMENT ALONG AND AHEAD OF THE AFOREMENTIONED COLD
FRONT. DRY AIR BELOW THE CLOUD BASE AND ADIABATIC LAPSE RATES WILL
BE CONDUCIVE FOR STRONG DOWNBURST WINDS FROM A FEW STORMS. WEAK WIND
SHEAR  PROFILES OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL
LIKELY PRECLUDE SUPERCELL DEVELOPMENT. GIVEN THE VERY WARM
ATMOSPHERE AND HIGH FREEZING LEVELS...THE POTENTIAL FOR LARGE HAIL
IS LOW. THE SEVERE WEATHER POTENTIAL IS EXPECTED TO DIMINISH BY
MIDNIGHT AS THE COLD FRONT MOVES SOUTH AND THE AIRMASS BECOMES MORE
STABLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED MID TO LATE AFTERNOON IN
NORTHEAST OKLAHOMA...AND THIS EVENING IN NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS THAT DEVELOP LATER TODAY AND TONIGHT MAY LINGER INTO
SATURDAY OVER SOUTHEAST OKLAHOMA...BUT NO SEVERE THUNDERSTORMS ARE
EXPECTED.

HIGH TEMPERATURES ARE EXPECTED TO RETURN TO THE AREA BY MID WEEK
UNDER WEAK NORTHWEST FLOW ALOFT. WINDS AT THE SURFACE WILL BECOME
MORE SOUTHWESTERLY...PUSHING HIGH TEMPERATURES BACK TO NEAR 100 IN
MANY AREAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 21, 2:34 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT FRI JUL 21 2006

OKZ064-212000-
CREEK OK-
234 PM CDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     EASTERN CREEK

AT 234 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KELLYVILLE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE AND
SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 21, 3:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
303 PM CDT FRI JUL 21 2006

ARZ002-212045-
CARROLL AR-
303 PM CDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     WESTERN CARROLL

AT 303 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF GRANDVIEW TO 3 MILES WEST OF
EUREKA SPRINGS...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OAK GROVE...OAK HILL...PLEASANT
RIDGE...EUREKA SPRINGS...URBANETTE AND GRANDVIEW.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:49 PM CDTSevere Thunderstorm WarningTSACrawford26 min
Jul 21, 5:21 PM CDTSevere Thunderstorm WarningTSASebastian39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.